New Mexico, 2013Damaging Wind in New Mexico, June 27, 2013
June 27, 2013 · NWS ABQ · 1 event in 1 county or zone
An outflow boundary created from a complex of storms moving south southwest along the New Mexico/Texas border caused high winds at the Tucumcari ASOS. The outflow boundary was followed by mostly light precipitation with pockets of moderate rain affecting the area through the late night hours of June 27.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary created from a complex of storms moving south southwest along the New Mexico/Texas border caused high winds at the Tucumcari ASOS. The outflow boundary was followed by mostly light precipitation with pockets of moderate rain affecting the area through the late night hours of June 27.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 27, 9:01 PM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 27, 9:01 PM MST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1001 PM MDT THU JUN 27 2013
.UPDATE...
QUICK TWEAK TO OVERNIGHT POPS WITH MAIN FOCUS FOR THE PRE MIDNIGHT
PERIOD GEARED TOWARD RADAR TRENDS. ADJUSTED QPF A LITTLE AND TWEAKED
UP CLOUDS SOME. NO TEMP CHANGES THOUGH.
43
&&
.PREV DISCUSSION...616 PM MDT THU JUN 27 2013...
.AVIATION...
00Z TAF CYCLE
EXTREME HEAT TODAY HAS TIED OR BROKEN SEVERAL RECORDS AND EVEN
SOME ALL-TIME RECORDS. JUST ENOUGH MID LEVEL MOISTURE WAS PRESENT
TODAY WITH STRONG HEATING TO CREATE GUSTY OUTFLOW FROM SHRA/TSRA
PRIMARILY OVER AND NEAR THE HIGH TERRAIN OF NORTHERN NM. ACTIVITY
WILL MOVE SLOWLY SW THRU THE EVENING BEFORE TAPERING OFF. EAST
WINDS EXPECTED AT KABQ WILL PEAK AGAIN LATER TONIGHT NEAR 25KTS.
ANOTHER ROUND OF EXTREME HEAT FRIDAY WILL BE TAPERED BY BETTER
COVERAGE OF SHRA/TSRA BY LATE DAY. PLACED VCTS AT MANY TAF SITES
TO ACCOUNT FOR MORE WIDESPREAD ACTIVITY ADVERTISED BY GUIDANCE.
GUYER
.PREV DISCUSSION...324 PM MDT THU JUN 27 2013...
SEVERAL WEATHER STORIES HERE...WITH RECORD HEAT AND THE POTENTIAL
FOR VIRGA-"BOMBS"...THEN AN INCREASE IN MOISTURE AS A "REVERSE"
MONSOON KICKS-IN LATER IN THE WEEKEND AND CARRIES THROUGH INTO
NEXT WEEK.
AT 3 PM...THE ALBUQUERQUE SUNPORT HIT 105...2 DEGREES BELOW OUR
ALL-TIME RECORD HIGH AND BEATING OUR DAILY RECORD HIGH BY 1
DEGREE...PREVIOUSLY SET IN 1994. ELSEWHERE...SEVERAL NEAR RECORD
HIGHS SHOWING-UP. OTHER NOTABLE 3 PM TEMPS INCLUDE SOCORRO AT
106...ROSWELL AT 106... TUCUMCARI AT 108...CLAYTON AT 102 AND
RATON AND SANTA FE AIRPORT AT 99. 12Z KABQ UPPER AIR SOUNDING
INCORRECTLY SHOWED A PWAT OF 0.11 INCH...SHOULD BE CLOSER TO 0.40
INCH PER THE ESRL GROUND-BASED GPS-IPW (PWAT). THIS SLIGHTLY
HIGHER PWAT EXPLAINS THE CUMULUS FIELD POPPING EARLIER THAN
YESTERDAY OVER THE MOUNTAINS AND THE UPTICK IN CONVECTION
TODAY...THOUGH STILL MOSTLY DRY ACTIVITY. ANGEL FIRE HAD A 60
DEGREE DEWPOINT DEPRESSION AT 2 PM...AND SEVERAL OTHER SITES
REPORTED DEPRESSIONS APPROACHING 70 DEGREES...SO THIS ROUND IS
LIKELY TO PRODUCE VIRGA-BOMBS WITH DAMAGING WINDS POSSIBLE.
MORE OF THE SAME TOMORROW...BUT THE HEAT BUBBLE WILL SHIFT TO OVER
NE AZ WHICH WILL ALLOW LOW LAYER MOISTURE TO CREEP FURTHER WEST
AND ANOTHER UPTICK IN DAYTIME HEATING-TRIGGERED CONVECTION. RECORD
OR NEAR RECORD HIGHS FORECAST ACROSS THE NORTHWEST QUARTER...BUT
SOME MILD RELIEF CENTRAL AND EAST WITH TEMPERATURES TRENDING DOWN
BY 1-5 DEGREES. THIS DOWNWARD TREND IN TEMPERATURES...UPWARD TREND
IN MOISTURE AND DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH THE WEEKEND...WITH A "REVERSE" MONSOON IN FULL
SWING BY SUNDAY AS THE UPPER HIGH BECOMES CENTERED OVER THE NV/UT
BORDER AND A NORTHERLY FLOW ALOFT SETTING-UP ACROSS OUR AREA.
TEMPERATURES WILL TREND DOWN SIGNIFICANTLY WITH RAIN-COOING AND
ADDITIONAL CLOUDS...BRINGING A WELCOMED BREAK TO THE PROLONGED
HEAT AND LACK OF PRECIPITATION. PRECIPITATION CHANCES FROM SUNDAY
THROUGH TUESDAY LOOK TO FAVOR THE CENTRAL MOUNTAINS AND ADJACENT
PLAINS/VALLEYS...WITH THE SANGRE DE CRISTOS AND NORTHEAST
HIGHLANDS LIKELY BENEFITING THE MOST. THE UPPER FLOW WILL BECOME
NORTHWESTERLY LATE WEDNESDAY INTO THURSDAY AS THE SYNOPTIC WEATHER
PATTERN CHANGES ONCE AGAIN. A BROAD UPPER LOW IS FORECAST TO
DEVELOP DURING THAT TIME OVER THE CENTRAL ROCKIES AND CENTRAL
PLAINS AS A WEAKER UPPER HIGH BECOMES ESTABLISHED OVER THE DESERT
SW AND NW MEXICO. EVEN WITH NO ADDITIONAL MOISTURE...RECYCLING
WILL BE SUFFICIENT TO CARRY CHANCES FOR SHOWERS AND THUNDERSTORMS
THROUGH NEXT THURSDAY.
11
.FIRE WEATHER...
POTENTIALLY HOTTEST DAY OF THE SEASON OCCURRING TODAY. ABQ SUNPORT
CURRENTLY AT 104 DEG. OVERALL PATTERN WILL SLOWLY TRANSITION FROM
THIS DAY AS MOISTURE PUSHES FURTHER SOUTH AND WEST DURING THE NEXT
FEW DAYS. THE STORMS WILL START OUT ON THE DRIER SIDE LIKE WHAT IS
OCCURRING ACROSS THE NORTH CENTRAL MOUNTAINS BUT THEY WILL TREND
WETTER IN THE COMING DAYS. BASED ON THE LATEST MODELS...THE DRIER
VARIETY OF STORMS WILL BE FOUND ACROSS THE WESTERN THIRD TO POSSIBLY
HALF THROUGH THE WEEKEND. A MIX OF WETTER AND DRIER ACTIVITY WILL BE
FOUND ALONG AND EAST OF THE RIO GRANDE VALLEY. AS WITH ANY
CONVECTION...BOTH DRY AND WET...GUSTY OUTFLOW WINDS...PERHAPS EVEN
MICROBURST WINDS COULD OCCUR. THE LATTER STAGES OF THE DRIER MONSOON
PERIOD IS RIPE FOR VERY STRONG WINDS PROVIDING BLOWING ASH WITHIN
PRE/EXISTING FIRES AS WELL AS BLOWING DUST.
MODELS HAVE A HARD TIME DEPICTING LOW LEVEL MOISTURE PUSHES TO THE
WEST VIA CONVECTIVE OUTFLOW BOUNDARYS FROM WETTER STORMS IN THE
EAST. THUS...THIS WILL MAKE HUMIDITY FORECASTING SOMEWHAT TOUGH FROM
MORNING TO LATE AFTERNOON. DECIDED TO LOWER DEWPOINTS BELOW GUIDANCE
NUMBERS ACROSS THE NORTHWEST THIRD DUE TO THE MID LEVEL DRY SLOT
PROXIMITY. THIS AREA WILL SEE IMPROVING HUMIDITY RECOVERIES AS TIME
GOES BUT THEN MIX OUT PRETTY VIGOROUSLY DURING THE MID/LATE
AFTERNOON. ONLY OTHER REAL CHANGE TO THE GRIDDED FORECAST CAME WITH
THE DEPICTION OF GAP WINDS AT BOTH SANTA FE/ABQ AND A LITTLE BIT
NEAR TAOS. DECIDED TO GO A LITTLE STRONGER THE NEXT COUPLE OF DAYS.
QUITE A THERMAL GRADIENT WILL SET UP BETWEEN THE WEST AND EAST.
DUE TO THE UPPER HIGH PROXIMITY THROUGH SUNDAY...MAINLY FOUR CORNERS
TO SOUTHERN GREAT BASIN...WIND FLOWS WILL BE ON THE LIGHTER SIDE.
EXCEPTIONS INCLUDE OUTFLOW WINDS...GAP WINDS ALONG THE CENTRAL
MOUNTAINS AS WELL AS LOWLAND THERMALS WHICH CAN BE QUITE STRONG DUE
TO ABOVE NORMAL TEMPERATURES AND STEEP SUN ANGLES THIS TIME OF YEAR.
SUPER HAINES WILL BE SEEN THROUGH REST OF THIS AFTERNOON ACROSS
WESTERN AND CENTRAL AREAS. IT APPEARS WE SEE THE LAST OF SUPER
HAINES...POTENTIALLY FOR THE SEASON...THEREAFTER. HAINES 6 VALUES
HOWEVER SHOULD REMAIN ACROSS THE WESTERN THIRD OR SO ON FRIDAY AND
NORTHWEST THIRD ON SATURDAY AND SUNDAY.
WETTING PRECIPITATION WILL BECOME MORE PREVALENT ALONG THE CENTRAL
MOUNTAINS...ESPECIALLY EAST SLOPES OF THE SANGRES AND EASTERN PLAINS
THROUGH THE WEEKEND. THIS TYPE OF MOISTURE PUSH THIS TIME OF YEAR
HAS AFFECTIONATELY BEEN CALLED THE REVERSE MONSOON FLOW PATTERN IN
PAST YEARS. MOISTURE COMING IN FROM THE HIGH PLAINS AND TO A LESSER
EXTENT THE GULF OF MEXICO VERSUS THE VERY MOISTURE RICH AREAS LIKE
THE SEA OF CORTEZ/MEXICAN SIERRA MADRE AND GULF OF MEXICO.
MODELS STILL DEPICT A FAIRLY PERSISTENT PATTERN THROUGH AT LEAST
TUESDAY. VERY DOMINANT UPPER HIGH BUILDS NORTHWARD ACROSS THE
WESTERN TIER OF THE US. MOISTURE SURGES ACROSS THE EASTERN PLAINS
AND PUSHING WESTWARD WOULD CONTINUE. ONCE AGAIN...THE DRIEST AREA IN
TERMS OF HUMIDITY AND STORM WETNESS WOULD BE FOUND ACROSS THE
NORTHWEST THIRD OR SO. THIS INCLUDES THE WESTERN PORTIONS OF THE
JEMEZ RANGE...ZUNI MTNS NORTHWARD TO THE CHUSKAS. WETTER ACTIVITY
WOULD BE FOUND ELSEWHERE.
WEDNESDAY ONWARD GETS A LITTLE UGLY IN THE WEATHER MODELS. ECMWF AND GFS
ARE PAINTING AN UNUSUAL PATTERN WITH A CLOSED LOW DEVELOPING TO THE
NORTH AND PERHAPS A RETURN OF THE DRIER WESTERLIES. RECYCLING OF
MOISTURE IN THE FORM OF SHOWERS AND THUNDERSTORMS WOULD CONTINUE
ALTHOUGH UNSURE AS TO WHAT EXTENT. LATTER HALF OF NEXT WEEK IS ONE
BIG QUESTION MARK AND WILL HAVE TO WATCH MODEL CONTINUITY BEFORE
RAISING CONFIDENCE LEVELS MORE THAN LOW FOR THAT PERIOD. ESPECIALLY
SINCE MODELS HAVE BEEN JUMPING AROUND A BIT IN THEIR PATTERN
DEPICTION FOR THAT PERIOD. STAY TUNED.
50
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
43
Hazardous weather outlook, Jun 27, 5:00 AM MST, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUN 27 2013
NMZ501>540-281200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
HIGH TEMPERATURES WILL RANGE FROM 5 TO AROUND 15 DEGREES ABOVE
AVERAGE WITH 90S TO NEAR 109 THROUGHOUT THE LOWER ELEVATIONS...AND
80S TO 90S IN THE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Quay
- When
- June 27, 10:07 PM MST to 10:17 PM MST
- Where
- Quay County, 2.15 mi NNW of (Tcc)tucumcari Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.210, -103.610
Gust was recorded at the Tucumcari ASOS along with a high sustained wind near 50mph around the same time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450175.